Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Suggest treatment for disturbed sleep

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hello doctor I am doing a lot better with 300 mg WellButrim. I can feel the change in mental health after this. My weight is having a downward shift. but sleep time is a challenge. I feel very active. I managed with some antihistamines 10 mg atarax (1/2) of it for sleep inducing. it makes me tired. continuing the cipralex 10 mg and rivotril .25 mg. overall, I feel better. Thanks
Posted Fri, 28 Feb 2014 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 9 hours later
Brief Answer: Great! Detailed Answer: Hi XXXX, Welcome back. I am delighted to know that you are not only better but also have lost some weight. Bupropion is an activating antidepressant and shakes off the lethargy that is often seen in depression. As such, it is possible for it to delay the onset of sleep at night. Some of this can be countered by shifting the dose of bupropion to as early as possible, in the morning. It shouldn't be a problem as bupropion can be taken with or without food. So if you take it early in the morning, maybe just after getting up, you are likely to notice an improvement in the sleep difficulty. You can continue to use Atarax if it is still required. One more thing that may help is doing some exercise in the evening, if you can find the time. A brisk walk for 15 to 30 minutes in the evening will not only accelerate your weight loss but also help you sleep better at night by making you slightly tired. Continue with bupropion, Cipralex and Rivotril till you feel absolutely fine. I expect you to be completely recovered in another month or so. Then we will think about reducing Cipralex from 10 mg to 7.5 mg per day. Best wishes. Dr Preeti Parakh MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor